Hairloss

Good morning everyone. Not sure if I have already asked this, but I'm desperately fed up and horrified at my hairloss, I won't go out socially anymore and hate coming to work with what looks like a comb-over! I am trying everything in the line of lotions and potions but wanted to know if other Fibro sufferers experience this hiddeous symptom??? If so, has your hair grown back ok? Mine is dull, lifeless, breaking off & falling out and having liked my hair normally, its now gross and I feel fat, fatigued, foggy & follically challenged! (I have to make a joke of it as that is my defence mechanism!).

In fact the 7 Dwarfs of fibromyalgia.....Fatty, Foggy, Baldy, Grumpy, Achy, Sleepy & Limpy!!!!!!!!

13 Replies

oldestnewest
  • I lost my hair in my 20s due to stress. It has since grown back (last 3years) . I really don't know why because it was gone inside and out for over 20 years. Talk about catching everything that went around. I felt like I stayed sick. I don't think fibro was the cause though.

  • I am the same my hair is very thin on top and like you get embrassed going out. I like the way you've used the 7 Dwrafs to say how you feel you could not have put it any better. I'm of to bed now because I feel exhausted. Take care xx

  • hi their its no joke when you start losing you hair one thing i do but that's me is i shave the lot off there are many people today that losing there hair and they shave it i don't think anybody cares now days it seams to be the normal thing to do, but if your self confidence is low the only thing is to wear a hat of some sort i'm not sure about any lotion or potions to help. i hope this might help if not i'm sure someone will be able to help all the best take care bigalan

  • Thanks Bigalan, I'm not quite ready for the shaven look just yet, but who knows!!

  • I am so genuinely sorry to read that and I sincerely hope that you can find the answers that you are looking for. It may be best to discuss this with your GP just to get other medical conditions ruled out of the equation? I want to sincerely wish you all the best of luck.

    All my hopes and dreams for you

    Ken

  • Hi, In spite of the seriousness - you got me laughing :). I have also lost quite a bit of hair, but I am sure it is due to menopause - I am 65. Have you had your thyroid checked? That could also cause hair loss. I comfort myself with the fact that if my hair or lack thereof is looking too hideous I will buy a wig (quality real hair). However I live in Africa Namibia and it gets very hot here so wearing a wig would only be for going out. Have your thyroid checked, avoid stress. Have a happy day.

  • Thanks naturegirl, yes thyroid was checked and like you, I will probably end up buying a wig if it doesn't grow back. Lets hope they design wigs that are not so hot and difficult to wear, for ladies like us who are post menopause but still stunners! Take care, Fayx

  • Hi Fay

    I have lost a lot of hair and it is so distressing. I thought it might be medication but it started thinning before I took med.It is dry and brittle and have got no hair now in the nape of neck which look bad when I tie it up.

    If I wash it and backcomb it it looks ok but the next day it just looks flat.

    I went to dermatologist and she just said it was stress but I think it is the Central Nervous system just gone haywire.

    I want to get a wig but my husband keeps saying I don't need one yet. It is bad enough we have pain , brain fog etc but hair loss makes me feel so depressed .

    Hope we can find a solution soon.

    Take care and big hugs

    Julie x

  • Thanks Julie, glad I'm not alone, but sorry you are also going through this. My dr said it was stress too, but I'm sure now that it really is to do with the Fibro as others have agreed with us. Its a real shame that GP's are hard to find who empathise with Fibro and all that it does to us! Take care Fx

  • Hi Faymoss,

    I am in the same position. My hair as my mother always said was my crowning glory :)

    I have fine hair but a lot of it, sorry that should of been HAD!! I have been to the GP and he told me that I was not to focus on it and it really wasn't that bad, and it's not as thought it is falling out in handfuls! Thank you for that! Went back again and told him that my hair is very thin, for me, at the front and has receded at least an inch. Again I was told that I was imagining it. Third time I finally got him to listen to me after telling him my hairdresser mentions it every time I go to her. His answer then was that I was one of the unfortunate people with has three things going against me. My age (early 50's and menopausal) Vitiligo and medication. His answer was to weigh up what was more important to me, lower pain levels, sleep and hair loss or higher pain levels, little sleep and my hair.......still thinking about it hehe.

    It seems that amitriptyline is the cause for me and I am on a fairly low dose only 20mg my Aunt is on 50mg and had suffered no hair loss! So it seems it is the combination of my amitriptyline and Vitiligo. Like you I am I am trying to use humour and have changed my style slightly. A hair dresser I know has told me of a good shampoo that helps strengthen the hair you have and can cut the loss down slightly. Might give it a go but I am dubious :)

    By the way Snow White I love your fibro dwarfs, they are brilliant :D :D

  • Thanks for sharing this tiredalot. I suppose it does make sense, so its time I need a change of style me thinks, as I'm starting to look like the 70's retro style of a feather cut! Noooooooooo,no, no, no! I might be in my 50's but I can grow old disgracefully and get something a little more current!!! Take care, Fayx

  • Hi, I started losing my hair 40 years ago. My mum has lost most of hers and it was put down to male pattern baldness. However, I still have regular supplies from America of a product called Equate. Use it last thing at night and early morning and it's managed to stem the tide of hair loss. Also recently had Vit D injections (a depo once every 6 months) which has also increased hair volume. The rheumatologist said the hair loss was due to Lupus but I'm not sure of that as I also have a few other autoimmune syndromes which could equally be the cause.

    The Vit D injections are much better than the tablets. The tablets weren't suitable. It's a bit of hassle for the GP to get hold of but it has helped a lot with my hair loss. My finger nails are stronger and my teeth don't rattle quite so much in my gums.

    When any illness has you in a vice-like grip it is soul destroying but I'm treating them (the syndromes) as the enemy. I'm in my fatigues and seeking every opportunity to fight back!

    I wish everyone a stress free day!

  • Thats great, thanks Linda96, will look into that equate and ask re the Vit D jabs. This is just another symptom I hate and want to control it so will do what I can. Thanks again, Fay.

You may also like...